Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cause of dramatic decrease in CD4 count and percentage?
Oct 30, 2011

I had my most recent labs drawn and my absolute CD4 count dropped from 568 to 324 over 3 months. My CD4 percentage concurrently dropped from 30% to 20%. Previously I had been relatively stable in the 450-650 range and around 30%. My viral load has been around 70,000-90,000 for the past few tests with a spike at 180,000 once. Oh, and its been almost 3 years since I was diagnosed.

With that being said, I am wondering what might cause my CD4 counts to drop so much? Is this a sign that my immune system is finally starting to wear out? Would you recommend someone in my situation wait another three months to get another set of results or should they start meds right away/soon to prevent further decline? What are the chances this is just a temporary decline and my counts will go back up?

Sorry if that is a lot... I'd really appreciate your response!

Response from Dr. Holodniy

That is a significant drop over 3 months, but not necessarily unexpected, given where your viral load level is. It could improve somewhat on retesting, but I think the data points to the need to start HIV meds by your next visit.



Previous
Hositalized and diagnosed Oct -- really confused
Next
hiv hepetitis and viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement